Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for bipolar manic depression disorder

My father has a long term history of Bi Polar Manic Depressive Disorder. He is not responding to his usual medications for 1 year now. The doctors know believe there is also a Absence Seizure taking place and that is why he is also very delusional and fainting every few weeks. Could that be so?
Mon, 3 Nov 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Psychiatrist 's  Response
Hello,
Absence seizure does not cause loss of consciousness.
Delusions would most probably be a part of his illness rather than due to seizure.
If you would mention his treatment details, i would be able to give you a better advice.
The treatment of bipolar disorder depends on phase of illness. The manic phase require a mood stabiliser like divalproex or lithium.. And as you mentioned that he has delusions, he would also require antipsychotic drugs like olanzapine.
The depressive phase requires antidepressants only if the depression is acute and that too alongwith mood stabiliser. Otherwise antidepressants are better avoided and never to be given alone in bipolar disorder.
Hope this information is helpful for you.
Thanks.
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Hello welcome to HCM

Bipolar disorder is a mood disorder and usually mood stabiliser drugs are used for treatment of excitement of bipolar disorder. Your father is on medicine for 1 years and with poor response. Now doctors have diagnosed him with absence seizures. See most of mood stabiliser drugs are anti-epileptic drugs also and they can control the seizures effectively. You have not mentioned which medicines he is taking but most likely he is on mood stabiliser so there is no need to take treatment of absence seizure again. The fainting might be one of symptom of absence seizure or it may be occurring due to postural hypotension.
I would recommend you to get his EEG done to confirm diagnosis of absence seizure and to ascertain seizure focus. Consult your doctor for reevaluation.

Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, My name is Jade. I have extreme manic depressive bipolar. Last night I had a really bad episode and suffered yet another black out. I don t...

Recent questions on  Mood disorder

doctor1 MD

I m not on birth control, but had weekend slip up. My friend gave me 4 microgestin white pills to take as an EC. I immediately had a period for...

doctor1 MD

Hi i suffer from migranes and i have been recommended sibellium. I have gained a stone in the last 6 months as i comfort ate following a...

doctor1 MD

symtoms of parkins s diseade my husband is 65 yrs. of age and was tecently diagnosed with parkinson s first they thought he had testless leg...

doctor1 MD

Hello, I took jack3d in november and december of this year. I had difficulties getting and maintaining an erection, it was pretty bad. I usually...

doctor1 MD

My Husband has nausea, vomiting, abdominal cramping and diarrhea started last night. He is diabetic and is also on clozapine for a mood disorder ....

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month...

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental...